Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 18, 2007, 8:29 PM MDT for Lincoln County, Montana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:29 PM MDT (02:29 UTC)
- Expired
- Jul 18, 2007, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 166 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:50 PM MDT | TSTM WND DMG | Libby, MT | DRIVE IN THEATER SCREEN AND BASEBALL BACK STOPS HAVE BLOWN OVER...AS WELL AS A LOT OF FENCE. |
| Jul 18, 8:50 PM MDT | NON-TSTM WND DMG | Libby, MT | DRIVE IN THEATER SCREEN AND BASEBALL BACK STOPS HAVE BLOWN OVER...AS WELL AS A LOT OF FENCE. |
| Jul 18, 9:03 PM MDT | TSTM WND GST 70 | Libby, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:18 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 190230 SVRMSO MTC053-190315- /O.NEW.KMSO.SV.W.0044.070719T0229Z-070719T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 829 PM MDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LINCOLN COUNTY IN NORTHWEST MONTANA... * UNTIL 915 PM MDT(815 PM PDT). * AT 825 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TROY TO 6 MILES SOUTH OF LIBBY...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF LIBBY TO 6 MILES SOUTH OF LIBBY... AND WERE MOVING NORTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LIBBY AROUND 835 PM MDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4839 11610 4822 11540 4879 11535 4897 11606 $$
1 follow-up statement
000 WWUS55 KMSO 190251 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 850 PM MDT WED JUL 18 2007 MTC053-190315- /O.CON.KMSO.SV.W.0044.000000T0000Z-070719T0315Z/ LINCOLN MT- 850 PM MDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT(815 PM PDT) FOR WESTERN LINCOLN COUNTY... * AT 842 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YAKT TO LIBBY...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF LIBBY TO LIBBY...AND WERE MOVING NORTH AT 30 MPH. POWERLINES ARE OUT IN LIBBY. * SEVERE THUNDERSTORMS WILL BE NEAR... YAAK AROUND 915 PM MDT. LAT...LON 4839 11610 4822 11540 4879 11535 4897 11606 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:27 PM MDT, 2 minutes earlier.
Area forecast discussion, Jul 18, 8:27 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
827 PM MDT WED JUL 18 2007
.UPDATE...UPDATED TO INCLUDE THUNDERSTORM COVERAGE IN NORTHWEST
MONTANA THIS EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED...PLEASE SEE GTFWOU7 FOR DETAILS.
&&
.AVIATION...STRONG THUNDERSTORMS ARE EXPECTED OVER NORTHWEST
MONTANA THIS EVENING. LIGHTNING HAIL AND WIND WILL EFFECT FLIGHT.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 243 PM MDT WED JUL 18 2007/
..RECORD SETTING HEAT WAVE TO CONTINUE...
DISCUSSION...THOUGH THE HEAT WAVE IS EXPECTED TO CONTINUE AT
LEAST THROUGH THE WEEKEND THE MAIN STORY THIS AFTERNOON AND
EVENING WILL BE FOR SCATTERED...WET THUNDERSTORMS. THESE ARE EXPECTED
TO DEVELOP DURING THE MID TO LATE AFTERNOON AND MOVE TO THE
NORTHEAST. MODEL WIND PROFILES SUGGEST THAT A COUPLE OF STORMS
COULD PRODUCE STRONG WIND GUSTS AND SMALL HAIL. ISOLATED
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT AS A
WEAK WAVE MOVES ACROSS NORTH CENTRAL IDAHO AND NW MT INTO THE
EARLY MORNING HOURS. ON THURSDAY...THE INFLUX OF DRIER AIR AND THE
MIXING DOWN OF UPPER LEVEL WINDS (TO CREATE BREEZY CONDITIONS IN
THE AFTERNOON) MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THEREFORE...A SLIGHT INCREASE IN THE COVERAGE OF SMOKE ACROSS THE
AREA MAY BE OBSERVED AS THE WIND INTERACTS WITH THE WILDFIRES
THAT ARE SCATTERED ACROSS THE AREA.
FRIDAY THROUGH WEDNESDAY...SOUTHWESTERLY UPPER LEVEL FLOW WILL
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL BRING
UNSTABLE...BUT DRY AND CONTINUED WARM CONDITIONS TO MOST OF THE
AREA. UNSTABLE CONDITIONS ARE EXPECTED TO MIX FAIRLY STRONG MID
LEVEL WINDS TO THE SURFACE DURING THE AFTERNOON HOURS. THERE WILL
BE A MINIMAL THREAT OF THUNDERSTORMS AS WELL INTO NEXT WEEK.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST
LOLO.
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1AM THURSDAY FOR NORTHWEST
MONTANA.
ID...NONE.
&&
UPDATE...STEGEMILLER/FOSTER
PREVIOUS...HENRY/STEGEMILLER
AVIATION...STEGEMILLERHazardous weather outlook, Jul 18, 9:52 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MISSOULA MT 952 AM MDT WED JUL 18 2007 IDZ005>010-MTZ001>007-043-191100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 952 AM MDT WED JUL 18 2007 /852 AM PDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF WESTERN AND NORTHWESTERN MONTANA THIS AFTERNOON...PERSISTING INTO THE LATE EVENING HOURS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. A COUPLE OF THESE STORMS COULD BECOME SEVERE. HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. BREEZY WINDS IN THE AFTERNOON MAY CREATE AREAS OF SMOKE THROUGH THE PERIOD ESPECIALLY OVER THE CAMAS PRAIRIE AND OTHER VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 2:38 PM MDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TSTM WND DMG DIXON 47.32N 114.31W
07/17/2007 SANDERS MT PUBLIC
FENCES...POWER POLES AND LARGE SPRUCE TREES WITH 2.5 FOOT
DIAMETER TRUNKS BROKEN AND/OR BLOWN OVER.
&&
DICKERSONLocal storm report, Jul 18, 3:21 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
321 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RAVALLI 47.28N 114.18W
07/17/2007 LAKE MT NWS EMPLOYEE
REPORT OF ONE LARGE TREE BLOWN DOWN...SEVERAL LARGE
BRANCHES BROKEN AND IN ROAD.
&&
DICKERSONLocal storm report, Jul 18, 3:23 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
323 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RAVALLI 47.28N 114.18W
07/17/2007 LAKE MT NWS EMPLOYEE
REPORT OF ONE LARGE TREE BLOWN DOWN...SEVERAL LARGE
BRANCHES BROKEN AND IN ROAD.
&&
DICKERSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:19 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 56 min |
| Jul 18, 7:28 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 9 min |
| Jul 18, 7:32 PM MDT | Tornado Warning | MSO | Lake, Sanders | 28 min |
| Jul 18, 7:59 PM MDT | Tornado Warning | MSO | Lake | 46 min |
| Jul 18, 8:24 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 51 min |
| Jul 18, 8:38 PM MDT | Tornado Warning | MSO | Flathead, Lake | 52 min |
| Jul 18, 9:08 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 67 min |
| Jul 18, 9:10 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 50 min |
| Jul 18, 9:23 PM MDT | Flash Flood Warning | MSO | Flathead, Lincoln | 3 hr |
| Jul 18, 9:37 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 38 min |
| Jul 18, 10:07 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 38 min |
| Jul 18, 11:18 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 42 min |
| Jul 19, 12:16 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 29 min |
| Jul 19, 1:43 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 32 min |
| Jul 19, 4:28 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.